MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752439
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported via health authority as well as to the quality department of the company that the tip of the vitrectomy probe broke in the left eye of the male patient.The surgery was completed on the same day with an emergency treatment and after changing the probe to a new one.Patient injury was caused during the surgery but no further details regarding the injury or current patient condition was obtained.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened probe with tip protector in a tray with other items was received for the report.The returned sample was visually inspected and was found to be conforming as the tip of the probe is not broken.A review of the device history record traceable to the lot number obtained from the device's radio frequency identification tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photos were reviewed by the manufacturing site.Photo 1 shows a pak label, reported product and lot information is confirmed.Photo 2 shows a broken tip of a probe.The reported issue is confirmed from the photo review.The investigation conducted a non-conformance review of the lot number obtained from the device¿s rfid tag.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The photo confirms the reported issue; however, based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for all visual testing.No further investigative or manufacturing actions are warranted at this time due to that the returned sample met specifications.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22951557
Report Number1644019-2025-03209
Device Sequence Number15554701
Product Code LRO
UDI-Device Identifier00380657524396
UDI-Public(01)00380657524396(17)270430(11)250505(10)17DRAC
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752439
Device Lot Number17DRAC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale